advertisement
Question
Posted by: Worried | 2008/06/12

Minerva dangerous to use?

Hi,
I am very confused and very worried, so I`d appreciate any good advice.
I recently heard of a woman who nearly lost both her legs because her veins "collapsed". I`m no medical expert so to me it is difficult te explain what happened to her. All that I do know is that her doctor ran blood tests and the test shown that it was something in the Minerva she used, that caused this vein /arteries disease. According to her doc he was shocked to hear that Minerva is still being given to women.
I was so upset that I decided to read the pamphlet with all the info on minerva and the contra-indications. Guess what? It seems like this vein/artery problem is one of the contra-indications. I`ve been using minerva for almost 5 years. i want to discontinue using is. How do I go about changing from one pill to another. Tomorrow I`ll drink my last active pill and then the placebo`s start.
Please advice. Is it true that Minerva causes this vein/artery problem?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

If you have an existing artery/venous problem then you should not be on the pill. You should go and see a doctor to discuss your options before switching pills.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: LL | 2008/06/12

I agree with Dee. It can be caused with any pill. Ive been on Minerva without complications too.

Reply to LL
Posted by: Dee GTC | 2008/06/12

I think that if it hasnt affected you yet it is unlikely to. I was on Minerva for many years with no problems. I think its a deep vein thrombosis you are talking about and yes, I have heard about it before but I think it can come from most contraceptive pills.

You can change over as soon as your placebos are finished.

Reply to Dee GTC

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement